# SDR CA070123010

- Difficulty date: January 23, 2007
- Submitted: May 1, 2007
- Operation: General aviation
- Make and model: Beech 1900D
- Aircraft time: 16,728 hours
- Engine: Pwa PT6A67D
- System (JASC): 7261 · Turbine Engine Oil System
- Part: Seal
- Part number: 311145101
- Condition: Leaking
- Location: Nr 2 Engine
- Part time: 15,852 hours
- Stage of operation: IN
- How discovered: 9
- Nature of condition: K
- Precautionary procedure: K

## Discrepancy

(CAN) CREW LANDED AND REPORTED ENGINE NR 2 LEAKING OIL. MAINTENANCE INSPECTED AND FOUND THE OIL LEVEL DOWN CONSIDERABLY, THEY INSPECTED THE FWD CHIP DETECTOR, OIL FILTER, FUEL OIL HEATER AND FOUND NO DEFECTS. THE ENGINE WAS GROUND RUN WITH A LITTLE OIL LEAKAGE FOUND. THE OIL BREATHER LINE WAS REMOVED AND THE A/C SENT ON A TEST FLIGHT. WHEN IT RETURNED THE BAG WAS FULL (.5 LTR) WITH SOME SPILLAGE FROM THE BAG .THE A/C WAS GROUNDED AND WITH THE AID OF A MFG ENGINEER, THE REDUCTION GEAR BOX ASSY WAS REMOVED FROM THE ENGINE. CLOSE INSPECTION FOUND THE INTERNAL CARBON SEAL ASSY WITH SLIGHT DAMAGE AND STUCK IN THE OPEN POSITION. AS SOON AS THE SEAL WAS TOUCHED THE SPRING IN THE ASSY CLOSED THE OPENING IN THE SEAL ASS
